Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

NUVA ring and other birth control methods

10/08/2007

Question:

I have been on NUVA ring for about 5 months now. I have been feeling increasingly depressed and have anxiety. I have always been a happy person, glass half full and happy to talk to anyone. I have become increasingly withdrawn and not wanting to talk, and just depressed, emotional, nervous, etc. I am wondering if this is due to the nuva ring,, I have had about 10 different kinds of birth control,, they either give me breath through bleeding much of the month, make me nauseous, or make me crazy! I try to talk to my doctor but they all seem too busy to really sit down with you and chat anymore, they just try the latest and greatest idea. Is my body just not able to have birth control? Is my body incapable of coping with extra hormones? Or should I really keep trying? These side effects are putting a large wedge into my relationship, and it worries me to keep taking something.

Answer:

The female hormones in birth control can cause a variety of symptoms for women. Mood changes can occur from hormones, but you need to be sure that you don't have some mild depression that is going untreated before just changing pills. The new pill Yasmin has a progesterone that has a very low level of mood changes.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

Thomas  A deHoop, MD Thomas A deHoop, MD
Formerly Associate Professor of Clinical Obstetrics and Gynecology
Director, Medical Student Education
No longer associated